Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Seizures, twitching, numbness, heart palpitations. History of epilepsy, anxiety. Causes for seizures?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 476 Questions

I was diagnosed with Epilepsy 10 years ago. It erupted as a result of brain scare tissues that were the result of encephalitis contracted at the age of 2 years old.

After a serious of drug combinations, my condition was finally stabilised with differing dosages of pregabalin and lomatrigine. Stabilisation could be noted as beginning about 5 years.

During this period I've experienced a couple of absences which lasted a matter of seconds and for the most part I remained fully conscious.

However, 2 days ago I was subject to a simple partial seizure in the form of a XXXXXXX vu - usual symptoms associated with the expereince but included the sinking feeling in the stomach.

More worrying, I experienced the same yesterday which was followed by a prolong period of twitching and limb numbness. However, this condition has continued since, varying between involuntary spasms, aching limbs, coldness in the hands, occasional increased palpitations of the heart and a feeling of a stiffened jaw. In the absence of any knowledgeable reasons why this happening, I seek qualified advice.

My concern is that this condition could be a prelude to more complex symptoms or perhaps something even more concerning.

I keep a healthy diet, regular exercise negatively balanced with probably too much social social drinking and stress associated with starting a new company.

As of yet I've not referred these ailments to my General Doctor.

I would welcome a qualified response to my question.


As regards my cur

Posted Tue, 24 Apr 2012 in Headache and Migraines
Answered by Dr. Shiva Kumar R 11 hours later

Thanks for the query.

Regarding the occurrence of XXXXXXX vu, prolonged periods of twitching, numbness of the limbs along with palpitations and spasms, I personally feel these to be more related to “anxiety neurosis” rather than a true seizure. Many symptoms do not fit in for seizure prototype. But in the back ground of encephalitis and seizures in the past, limbic seizures need consideration.

Your best option would be to have an Epileptologist opinion and if required Video EEG (VEEG) to document the events for classification. If VEEG suggests true seizures, medications need to be optimized.

I thank you again for the query. I hope you found my response to be helpful and informative. I you have any additional concerns I would be happy to address them.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
Follow-up: Seizures, twitching, numbness, heart palpitations. History of epilepsy, anxiety. Causes for seizures? 2 hours later

My symptoms have continued to persist with the inclusion of tingling in my fingers and pin and needles troughout the rest of my body.

When I woke up this morning both body and mind were in a relaxed state, however as soon as my mind 'kicked in' the same symptoms returned. My limbs feel weak and this feeling that my jaw may wants to lock has intensified slightly.

Would these symptoms further endorse your opinion insofar they remain consistent with diagnosis of 'anxiety neurosis'.

For information, I had an anxiety attack in my early twenties - body froze and had to be relieved with an injection of a relevant medication.

Answered by Dr. Shiva Kumar R 1 hour later
Hello and Thanks for getting back to me.

I still feel all these are related to anxiety. Try small dose of antianxiety drugs. I am sure it will relieve all you symptoms. If not we have to work you up further.

Please accept my answer in case you do not have further queries. Wish you Good Health.


Dr Shiva Kumar R
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor